Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 3, 2013, 7:50 PM MST. It took effect at Mar 4, 2013, 9:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2013, 7:50 PM MST (02:50 UTC)
- In effect from
- Mar 4, 2013, 9:00 AM MST
- Expired
- Mar 4, 2013, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
446 WWUS75 KABQ 040250 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 750 PM MST SUN MAR 3 2013 ...WINDY CONDITIONS WILL RETURN TO PORTIONS OF EASTERN NEW MEXICO MONDAY... .STRONG WINDS IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL COMBINE WITH A DEEPENING SURFACE LEE TROUGH OVER EASTERN NEW MEXICO TO PRODUCE MORE WINDY CONDITIONS MONDAY. WEST TO NORTHWEST WINDS WILL BE MORE WIDESPREAD THAN TODAY WITH GUSTS OF 50 TO 55 MPH POSSIBLE TO THE LEE OF THE CENTRAL MOUNTAIN CHAIN ALONG THE INTERSTATE 40 CORRIDOR TO THE TEXAS STATE LINE. WINDS WILL TAPER OFF BY MONDAY EVENING AND SHIFT TO THE NORTHWEST AND THEN NORTH THROUGH THE EVENING. NMZ523-529-533-040700- /O.EXP.KABQ.WI.Y.0010.000000T0000Z-130304T0300Z/ /O.NEW.KABQ.WI.Y.0011.130304T1600Z-130305T0200Z/ CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-GUADALUPE COUNTY- 750 PM MST SUN MAR 3 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST MONDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MST MONDAY. * LOCATION...CENTRAL AND NORTHEAST HIGHLANDS AND GUADALUPE COUNTY. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDY CONDITIONS WILL REDEVELOP MONDAY MORNING THEN PEAK MONDAY AFTERNOON BEFORE TAPERING OFF MONDAY EVENING. * VISIBILITY...LOCALIZED AREAS OF BLOWING DUST WILL REDUCE THE VISIBILITY BELOW 3 MILES AT TIMES. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT SOUTH TO NORTH ORIENTATED ROADS INCLUDING U.S. HIGHWAYS 285...54...AND 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ526-532-534-537-539-540-040700- /O.NEW.KABQ.WI.Y.0011.130304T1600Z-130305T0200Z/ SOUTH CENTRAL MOUNTAINS-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY- DE BACA COUNTY-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 750 PM MST SUN MAR 3 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MST MONDAY. * LOCATION...FROM THE SOUTH CENTRAL MOUNTAINS NORTHEASTWARD ACROSS MUCH OF THE EAST CENTRAL PLAINS. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH * TIMING...WINDY CONDITIONS WILL REDEVELOP MONDAY MORNING THEN PEAK MONDAY AFTERNOON BEFORE TAPERING OFF MONDAY EVENING. * VISIBILITY...LOCALIZED AREAS OF BLOWING DUST WILL REDUCE THE VISIBILITY BELOW 3 MILES AT TIMES. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT SOUTH TO NORTH ORIENTATED ROADS INCLUDING U.S. HIGHWAYS 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
4 follow-up statements
537 WWUS75 KABQ 040640 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1140 PM MST SUN MAR 3 2013 ...WINDY CONDITIONS WILL RETURN TO PORTIONS OF EASTERN NEW MEXICO MONDAY... .STRONG WINDS IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL COMBINE WITH A DEEPENING SURFACE LEE TROUGH OVER EASTERN NEW MEXICO TO PRODUCE WINDY CONDITIONS MONDAY. WEST TO NORTHWEST WINDS WILL INCREASE AGAIN WITH GUSTS UP TO 55 MPH POSSIBLE TO THE LEE OF THE CENTRAL MOUNTAIN CHAIN AND INTERSTATE 40 CORRIDOR TO THE TEXAS STATE LINE. WINDS WILL TAPER OFF MONDAY EVENING THEN SHIFT TO THE NORTHWEST THROUGH MONDAY EVENING. NMZ523-526-529-532>534-537-539-540-041300- /O.CON.KABQ.WI.Y.0011.130304T1600Z-130305T0200Z/ CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- DE BACA COUNTY-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 1140 PM MST SUN MAR 3 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST MONDAY... * LOCATION...THE SOUTH CENTRAL MOUNTAINS NORTHWARD ALONG THE CENTRAL AND NORTHEAST HIGHLANDS AND THE EAST CENTRAL PLAINS. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDY CONDITIONS WILL REDEVELOP MONDAY MORNING THEN PEAK MONDAY AFTERNOON BEFORE TAPERING OFF MONDAY EVENING. * VISIBILITY...LOCALIZED AREAS OF BLOWING DUST WILL REDUCE THE VISIBILITY BELOW 3 MILES AT TIMES. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT SOUTH TO NORTH ORIENTATED ROADWAYS INCLUDING U.S. HIGHWAYS 285...54...AND 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
753 WWUS75 KABQ 041033 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 AM MST MON MAR 4 2013 ...STRONG WINDS WILL RETURN TO PORTIONS OF CENTRAL AND EASTERN NEW MEXICO TODAY... .STRONG WINDS IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL COMBINE WITH A DEEPENING SURFACE TROUGH OVER EASTERN NEW MEXICO TO PRODUCE WINDY CONDITIONS TODAY. WEST WINDS WILL RESTRENGTHEN DURING THE MID TO LATE MORNING...THEN SHIFT OUT OF THE NORTHWEST DURING THE AFTERNOON AS THE BASE OF AN UPPER LEVEL TROUGH CROSSES. THE STRONGEST WINDS WILL BE FELT FROM SOUTHEAST OF LAS VEGAS TO RUIDOSO...ROSWELL AND TUCUMCARI. WIND SPEEDS WILL WEAKEN IN MOST LOCATIONS WITH SUNSET...BUT A COLD FRONT DROPPING SOUTHWARD THROUGH THE PLAINS TONIGHT COULD BRIEFLY BEAR GUSTS NEAR 50 MPH ALONG THE TEXAS BORDER. NMZ538-041900- /O.EXA.KABQ.WI.Y.0011.130304T1600Z-130305T0200Z/ CHAVES COUNTY PLAINS- 333 AM MST MON MAR 4 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING. * LOCATION...THE CHAVES COUNTY PLAINS INCLUDING ROSWELL. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...SHIFTING OUT OF THE NORTHWEST DURING THE AFTERNOON. * TIMING...STRONG WINDS WILL REDEVELOP LATE THIS MORNING THEN PEAK DURING THE AFTERNOON BEFORE TAPERING OFF WITH SUNSET. * VISIBILITY...LOCALIZED AREAS OF BLOWING DUST WILL REDUCE THE VISIBILITY BELOW 3 MILES AT TIMES. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT SOUTH TO NORTH ORIENTATED ROADWAYS LIKE U.S. HIGHWAY 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ523-526-529-532>534-537-539-540-041900- /O.CON.KABQ.WI.Y.0011.130304T1600Z-130305T0200Z/ CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- DE BACA COUNTY-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 333 AM MST MON MAR 4 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... * LOCATION...THE SOUTH CENTRAL MOUNTAINS NORTHWARD ACROSS THE CENTRAL AND NORTHEAST HIGHLANDS AND THE EAST CENTRAL PLAINS. * WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH...SHIFTING OUT OF THE NORTHWEST DURING THE AFTERNOON. * TIMING...STRONG WINDS WILL REDEVELOP THIS MORNING THEN PEAK DURING THE AFTERNOON BEFORE TAPERING OFF WITH SUNSET. * VISIBILITY...LOCALIZED AREAS OF BLOWING DUST WILL REDUCE THE VISIBILITY BELOW 3 MILES AT TIMES. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT SOUTH TO NORTH ORIENTATED ROADWAYS INCLUDING U.S. HIGHWAYS 285...54...AND 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 44/25
314 WWUS75 KABQ 041729 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1029 AM MST MON MAR 4 2013 ...STRONG WINDS WILL IMPACT PORTIONS OF CENTRAL AND EASTERN NEW MEXICO TODAY... .STRONG WINDS ARE CURRENTLY SPREADING OVER MUCH OF CENTRAL AND EASTERN NEW MEXICO DUE TO A STRONG PRESSURE GRADIENT IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE AND A DEEPENING SURFACE LOW OVER EASTERN PARTS OF THE STATE. WINDS WILL GENERALLY BE FROM THE WEST...SHIFTING A BIT MORE WEST NORTHWEST THROUGH THE DAY AS A COLD FRONT SWEEPS THROUGH. THE STRONGEST WINDS WILL BE FELT FROM SOUTHEAST OF LAS VEGAS TO RUIDOSO...ROSWELL AND TUCUMCARI. WIND SPEEDS WILL WEAKEN IN MOST LOCATIONS AT SUNSET...BUT A COLD FRONT DROPPING SOUTHWARD THROUGH THE PLAINS TONIGHT COULD BRIEFLY BEAR GUSTS NEAR 50 MPH ALONG THE TEXAS BORDER. NMZ535-536-050200- /O.EXA.KABQ.WI.Y.0011.000000T0000Z-130305T0200Z/ CURRY COUNTY-ROOSEVELT COUNTY- 1029 AM MST MON MAR 4 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * LOCATION...CURRY AND ROOSEVELT COUNTIES IN THE EAST CENTRAL PLAINS. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...SHIFTING OUT OF THE NORTHWEST DURING THE AFTERNOON. * TIMING...STRONG WINDS WILL PEAK DURING THE AFTERNOON BEFORE TAPERING OFF WITH SUNSET. * VISIBILITY...LOCALIZED AREAS OF BLOWING DUST WILL REDUCE THE VISIBILITY BELOW 3 MILES AT TIMES. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT SOUTH TO NORTH ORIENTATED ROADWAYS INCLUDING STATE ROUTES OF 206 AND 209. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ523-526-529-532>534-537>540-050200- /O.CON.KABQ.WI.Y.0011.000000T0000Z-130305T0200Z/ CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 1029 AM MST MON MAR 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * LOCATION...THE SOUTH CENTRAL MOUNTAINS NORTHWARD ACROSS THE CENTRAL AND NORTHEAST HIGHLANDS AND THE EAST CENTRAL PLAINS. * WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH...SHIFTING OUT OF THE NORTHWEST DURING THE AFTERNOON. * TIMING...STRONG WINDS WILL PEAK DURING THE AFTERNOON BEFORE TAPERING OFF WITH SUNSET. * VISIBILITY...LOCALIZED AREAS OF BLOWING DUST WILL REDUCE THE VISIBILITY BELOW 3 MILES AT TIMES. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT SOUTH TO NORTH ORIENTATED ROADWAYS INCLUDING U.S. HIGHWAYS 285...54... AND 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
527 WWUS75 KABQ 050159 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 659 PM MST MON MAR 4 2013 NMZ523-526-529-532>540-050300- /O.EXP.KABQ.WI.Y.0011.000000T0000Z-130305T0200Z/ CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 659 PM MST MON MAR 4 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... WINDS HAVE SUBSIDED BELOW WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM MST. NORTHWEST WINDS WILL SHIFT TO THE NORTH AND NORTHEAST DURING THE EVENING WITH SPEEDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH...MAINLY ACROSS THE EASTERN PLAINS NEAR THE TEXAS BORDER. $$ 40
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 3, 5:07 PM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 3, 5:07 PM MST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 507 PM MST SUN MAR 3 2013 .AVIATION... 00Z TAF CYCLE CURRENT KABQ 00Z SOUNDING DATA INDICATES WINDS WEST AT 60 KNOTS OVER KABQ AT THIS TIME. SURFACE OBSERVATIONS ACROSS NORTHERN NM INDICATE GUST FROM 25 KTS TO 45 KTS WITH STRONGEST GUSTS OVER KTCC. WIND IMPACTS AND ASSOCIATED MOUNTAIN WAVE TURBULENCE WILL CONTINUE ACROSS NORTHERN AND CENTRAL NEW MEXICO LATE INTO THE EVENING. STRONG AND GUSTY WEST WINDS ARE EXPECTED TO CONTINUE ALONG AND ABOVE THE EAST SLOPES OF THE NORTHERN AND CENTRAL MOUNTAIN CHAIN AND NEARBY PLAINS PAST MIDNIGHT DIMINISHING LITTLE THROUGH SUNRISE TOMORROW. AN UPPER LEVEL DISTURBANCE WILL AFFECT THE NEW MEXICO/COLORADO BORDER TONIGHT AND INTO MONDAY GENERATING SOME ISOLATED RAIN AND SNOW SHOWERS. ACCORDINGLY HIGHER MOUNTAINS PEAKS MAY BE OBSCURED OVERNIGHT AND INTO MONDAY DUE TO PRECIPITATION. MVFR TO IFR CONDITIONS ARE POSSIBLE IN THE FAR NORTHERN PORTIONS OF NEW MEXICO ESPECIALLY ACROSS HIGHER TERRAIN. WINDS ARE EXPECTED TO STRENGTHEN TOMORROW ACROSS THE CONTINENTAL DIVIDE AND ALONG AND SOUTH OF THE I-40 CORRIDOR TOWARDS TEXAS AND SOUTH ABOVE AND ALONG THE EAST SLOPES OF THE CENTRAL AND SOUTHERN MOUNTAIN CHAIN AND INTO THE NEARBY PLAINS OF EAST CENTRAL AND SOUTHEAST NEW MEXICO. VFR ALL TERMINALS THROUGH THE NEXT 24 HOURS EXPECT THOSE AFFECTED BY POTENTIAL PRECIPITATION IN NORTHERN NEW MEXICO. && .PREV DISCUSSION...303 PM MST SUN MAR 3 2013... THE UPPER RIDGE FLATTENED-OUT OVERNIGHT AND WESTERLIES HAVE OVERTAKEN OUR AREA WITH PACIFIC MOISTURE ADVECTION IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE RESULTING IN CLOUDS. WELL ABOVE NORMAL TEMPERATURES PREVAIL ALONG WITH A WELL-MIXED LOWER BOUNDARY LAYER AND WINDY TO LOCALLY VERY WINDY CONDITIONS. WIND GUSTS TO 60 MPH WERE REPORTED AT CLINES CORNERS...WITH 40-50 MPH GUSTS ACROSS MUCH OF THE EAST CENTRAL PLAINS...CENTRAL HIGHLANDS AND NORTHEAST HIGHLANDS. AS OF 2 PM...ROSWELL WAS 83 AND CHALLENGING THE RECORD VALUE OF 86 SET 2009. OVERNIGHT LOWS WILL BE ABOVE TO WELL ABOVE NORMAL AND GENERALLY 5-10 DEGREES WARMER THAN THIS MORNING'S LOWS THANKS TO INCREASED CLOUDS AND A STRONG WESTERLY FLOW IN THE LOWER BOUNDARY LAYER PREVENTING WIND DECOUPLING AND TEMPERATURE INVERSION DEVELOPMENT MOST AREAS. A FEW SHOWERS ARE POSSIBLE NORTH AND WEST...BUT BETTER CHANCES COME LATE TONIGHT INTO MONDAY. A PACIFIC MOISTURE TAP WILL CONTINUE WHILE AN UPPER LEVEL DISTURBANCE PUSHES INTO THE AREA LATE TONIGHT INTO MONDAY...RESULTING IN CHANCES FOR SHOWERS ACROSS PORTIONS OF NORTHERN NEW MEXICO. SNOW SHOWERS WILL FAVOR THE MOUNTAINS WITH RAIN POSSIBLE BELOW 7000 FEET. MORE SPECIFICALLY...WEST FACING SLOPES OF THE SANGRE DE CRISTOS AND LOWER SAN JUAN/TUSAS MOUNTAINS WILL BE FAVORED WITH SNOW AMOUNTS UP TO 4 INCHES POSSIBLE. CHANCES FOR SNOW WILL SHIFT TO NORTHEAST NEW MEXICO MONDAY NIGHT WITH A COLD FRONT FORECAST TO PUSH SOUTH ACROSS THE EASTERN PLAINS. THE RATON RIDGE MAY SEE 1 TO 2 INCHES OF SNOW MONDAY NIGHT. SNOW WILL SPREAD EAST ACROSS UNION COUNTY TO NEAR CLAYTON WHERE A DUSTING IS POSSIBLE. GUSTY WINDS BEHIND THE FRONT MONDAY NIGHT MAY CREATE AREAS OF BLOWING SNOW ACROSS THE RATON RIDGE AND PORTIONS OF THE NORTHEAST PLAINS. CLOUDS WILL DIMINISH LATE MONDAY NIGHT INTO TUESDAY...WITH A 10-20 DEGREE COOL-DOWN FORECAST ACROSS THE EASTERN PLAINS BEHIND THE COLD FRONT. A RIDGE AXIS IS FORECAST TO SHIFT EAST ACROSS THE STATE LATE TUESDAY...WITH THE FLOW IN THE LOWER BOUNDARY LAYER BEGINNING TO RESPOND TO THE NEXT STORM SYSTEM TUESDAY NIGHT. THIS WILL SIGNAL ANOTHER WARMING TREND GOING INTO THURSDAY NIGHT WITH WINDS IN THE MID LEVELS OF THE ATMOSPHERE BACKING FROM WEST TO SOUTHWEST. BREEZY TO WINDY CONDITIONS WILL DEVELOP THURSDAY WITH LEE SIDE TROUGHING AND A WELL-MIXED BOUNDARY LAYER. THE STORM SYSTEM FOR FRI/SAT/SUN IS STILL ON TRACK TO BRING SIGNIFICANT WEATHER IMPACTS TO THE REGION. THE 12Z ECMWF AND GFS SOLUTIONS SHOW SIMILAR FORECAST GEOPOTENTIAL HEIGHT FIELDS AND PLACEMENT OF THE UPPER LOW AT THE 144HR PROJECTION...BUT THEY DIFFER WITH THE EASTWARD TRACK ACROSS ARIZONA AND NEW MEXICO. SIMILAR TO YESTERDAY'S 12Z RUNS...THE GFS TAKES A MORE SOUTHERLY TRACK ACROSS SOUTHERN NEW MEXICO...WHILE THE ECMWF LIFTS THIS SYSTEM NORTHEAST ACROSS AZ AND NW NEW MEXICO. THE GFS MAINTAINS A POSITIVELY TILTED TROUGH AXIS...WHICH DOES NOT ALLOW GULF MOISTURE TO GET WRAPPED-UP INTO IT AND DECREASES THE WETTING POTENTIAL OF THE SYSTEM. THE ECMWF DOES FINALLY PULL IN GULF MOISTURE WITH A TROWAL DEVELOPING SATURDAY NIGHT INTO SUNDAY...BUT OVER EASTERN COLORADO AND SE WYOMING. STILL PLENTY OF UNCERTAINTY IN THE FORECAST TRACK BEYOND 144HRS. 11 .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF THE EAST PLAINS FOR THE REST OF THE AFTERNOON AND EARLY EVENING... A SIGNIFICANT PORTION OF THE EAST CENTRAL PLAINS WILL CONTINUE TO SEE RED FLAG CONDITIONS THROUGH SUNSET THIS EVENING WITH STRONG WESTERLIES ALOFT...A LEE SIDE SURFACE LOW...AND EFFICIENT MIXING. AS DARKNESS FALLS THE WINDS WILL TRY TO DECOUPLE...BUT EVEN STRONGER WINDS OF 40 TO 50KT IN THE H7-H5 LAYER WILL MOVE OVER THE CENTRAL MOUNTAIN CHAIN...ALLOWING MOUNTAIN WAVE ACTIVITY TO CONTINUE. THUS...THE PLAINS AND LOWER ELEVATIONS WILL OBSERVE AN APPRECIABLE DECREASE IN WIND SPEEDS OVERNIGHT...BUT HIGHER TERRAIN AREAS ALONG AND DOWNWIND OF THE CONTINENTAL DIVIDE AND CENTRAL MOUNTAIN CHAIN WILL SEE PERIODIC STRONG GUSTS WITH INTERMITTENT SPEEDS OF 45 TO 50 MPH TONIGHT. THE PLACES WITH STRONGER WINDS WILL CONSEQUENTLY REMAIN BETTER MIXED AND UNABLE TO RADIATE AS EFFICIENTLY...SO MINIMUM TEMPERATURES WILL BE A BIT WARMER WITH LOWER RH RECOVERY TONIGHT. THE BEST RECOVERY WILL BE IN THE NORTH CENTRAL TO NORTHWESTERN ZONES WHERE ARRIVING BATCHES OF PRECIPITATION WILL HELP AS A WEAK SHORT WAVE TROUGH MOVES OVER THE NM/CO BORDER. THE UPPER DISTURBANCE WILL CONTINUE DRAGGING PRECIPITATION OVER THE NORTHERN TIER OF NM ON MONDAY WHILE A COLD FRONT IS USHERED THROUGH THE STATE. WINDS ALOFT WILL GRADUALLY DECREASE IN SPEED THROUGH THE DAY...BUT WILL STILL BE STRONG. THE PACIFIC FRONT WILL HELP DRAG STRONG WINDS OVER THE SURFACE AS IT PUSHES EAST...AND THE BACK DOOR SEGMENT OF THE FRONT WILL SPILL SOUTHWARD THROUGH THE PLAINS OF THE STATE BY LATE AFTERNOON WITH ITS OWN ADDITIONAL GUSTY CONTRIBUTION. AHEAD OF THE FRONT SOME BLOTCHY CRITICAL FIRE WX CONDITIONS CAN BE EXPECTED IN THE EAST CENTRAL PLAINS...BUT THIS WILL ONLY BRIEFLY OCCUR OVER A MINORITY OF FWZ108. THUS...NO HIGHLIGHTS WILL BE HOISTED. PRECIPITATION WILL SHIFT INTO THE NORTHEASTERN QUADRANT OF NM MONDAY NIGHT WITH BETTER OVERALL RH RECOVERY ACROSS THE FORECAST AREA. A BRIEF STINT OF RIDGING WILL BRING LIGHTER WINDS ON TUESDAY...AND TEMPERATURES WILL BE BELOW NORMAL IN THE EAST IN THE WAKE OF THE AFOREMENTIONED COLD FRONT. THIS WILL SPELL POOR VENTILATION FOR SOME SHELTERED NORTH CENTRAL AREAS. STRONGER SOUTHWESTERLIES ALONG WITH A REFORMATION OF THE LEE SIDE SURFACE LOW WILL INTRODUCE BREEZINESS AND BETTER VENTILATION BACK INTO THE FORECAST BOTH WEDNESDAY AND THURSDAY. BY FRIDAY PRECIPITATION WILL BEGIN WORKING INTO WESTERN PARTS OF NM AS A VERY LARGE SCALE STORM SYSTEM INCHES CLOSER TO THE STATE. THIS STORM HAS SOME POTENTIAL TO BE A DECENT WETTING PRECIPITATION MAKER FOR MUCH OF THE FORECAST AREA BY THE WEEKEND...ALTHOUGH LATEST MODEL RUNS ARE NOT QUITE AS SOAKING AS PREVIOUS ONES. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ108. WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ523-529-533. && GUYER
Hazardous weather outlook, Mar 3, 6:00 AM MST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST SUN MAR 3 2013 NMZ501>540-041300- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 600 AM MST SUN MAR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE FOR ONE TO THREE HOURS ACROSS THE SOUTHWEST...WEST CENTRAL AND CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOWPACK...AS WELL AS ACROSS THE NORTHEAST HIGHLANDS AND PLAINS. IN ADDITION...STRONG WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY ACROSS THE CENTRAL AND NORTHEAST HIGHLANDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIGHT SNOW ACCUMULATIONS ARE POSSIBLE MONDAY AND MONDAY NIGHT ACROSS THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS. STRONG WINDS ACROSS THE NORTHEAST PLAINS MAY RESULT IN BLOWING SNOW AND LOW VISIBILITIES. A SIGNIFICANT STORM SYSTEM MAY IMPACT THE AREA NEXT WEEKEND. THOUGH THE EXACT PATH...TIMING AND IMPACTS REMAIN UNCERTAIN... PERSONS WITH OUTDOOR OR TRAVEL PLANS SHOULD STAY TUNED FOR THE LATEST UPDATES. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
In the hours before
Special weather statement, Mar 3, 2:13 PM MST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 213 PM MST SUN MAR 3 2013 NMZ501>504-510>518-527>531-041230- CHUSKA MOUNTAINS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS- FAR NORTHEAST HIGHLANDS-FAR NORTHWEST HIGHLANDS-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-RATON RIDGE/JOHNSON MESA- SAN JUAN MOUNTAINS-SANTA FE METRO AREA- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-UNION COUNTY- UPPER RIO GRANDE VALLEY-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 213 PM MST SUN MAR 3 2013 ...RAIN AND SNOW SHOWERS COMING TO NORTHERN NEW MEXICO TONIGHT THROUGH MONDAY NIGHT... PACIFIC MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL PUSH INTO THE AREA TONIGHT INTO MONDAY...RESULTING IN CHANCES FOR SHOWERS ACROSS PORTIONS OF NORTHERN NEW MEXICO. SNOW SHOWERS WILL FAVOR THE MOUNTAINS WITH RAIN POSSIBLE BELOW 7000 FEET. MORE SPECIFICALLY... WEST FACING SLOPES OF THE SANGRE DE CRISTOS AND LOWER SAN JUAN MOUNTAINS WILL BE FAVORED WITH SNOW AMOUNTS UP TO 4 INCHES POSSIBLE. CHANCES FOR SNOW WILL SHIFT TO NORTHEAST NEW MEXICO MONDAY NIGHT WITH A COLD FRONT FORECAST TO PUSH SOUTH ACROSS THE PLAINS. THE RATON RIDGE MAY SEE 1 TO 2 INCHES OF SNOW MONDAY NIGHT. SNOW WILL SPREAD EAST ACROSS UNION COUNTY TO NEAR CLAYTON WHERE A DUSTING IS POSSIBLE. GUSTY WINDS BEHIND THE FRONT MONDAY NIGHT MAY CREATE AREAS OF BLOWING SNOW ACROSS THE RATON RIDGE AND PORTIONS OF THE NORTHEAST PLAINS. THOSE WITH OUTDOOR PLANS...OR PLANNING TRAVEL ACROSS NORTHERN NEW MEXICO FROM TONIGHT THROUGH MONDAY NIGHT SHOULD KEEP UP WITH THE LATEST FORECASTS AND STATEMENTS. TUNE IN TO NOAA WEATHER RADIO...GO ON LINE AT WEATHER.GOV/ABQ OR WITH OTHER INTERNET WEATHER SOURCES... AND STAY INFORMED WITH YOUR LOCAL BROADCAST AND PRINT MEDIA FOR THE LATEST INFORMATION. 11
Nearby
Wind Advisories in New Mexico, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.